Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 63, NWS El Paso, TX

June 18, 20118 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Jun 18, 2011, 7:10 AM MDT for 8 counties in New Mexico. It took effect at Jun 18, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2011, 7:10 AM MDT (13:10 UTC)
In effect from
Jun 18, 2011, 12:00 PM MDT
Expired
Jun 18, 2011, 8:53 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3473 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WWUS84 KEPZ 181310
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
710 AM MDT SAT JUN 18 2011

...CRITICAL FIRE CONDITIONS CONTINUE THROUGH THIS WEEKEND...

.COMPLEX UPPER LEVEL TROUGH PATTERN CONTINUES TO DEVELOP OVER THE
WESTERN STATES...AND WILL CARRY PACIFIC JET STREAM UNUSUALLY FAR
SOUTH FOR THIS TIME OF YEAR. THIS WILL STRENGTHEN WINDS ALOFT
OVER US INTO THE WEEKEND. IN A CONTINUED VERY DRY ATMOSPHERE...
EFFICIENT MIX DOWN OF THESE WINDS ALOFT TO THE SURFACE AND
DEVELOPMENT OF DEEPENING LEE SURFACE LOW PRESSURE OVER EASTERN
NEW MEXICO...WILL CONTRIBUTE TO STRENGTHENING 20 FOOT WINDS OVER
OUR REGION. LAST DISTURBANCE IN THIS PATTERN...IS EXPECTED TO
SWING THROUGH THE INTER MOUNTAIN WEST EARLY NEXT WEEK. AS A
RESULT...LOOK FOR BREEZY TO NEAR WINDY CONDITIONS FOR SOUTHWEST
AND SOUTH CENTRAL NEW MEXICO...AND FAR WEST TEXAS FOR THE NEXT
FEW DAYS.

NMZ110>113-190300-
/O.UPG.KEPZ.FW.A.0056.110618T1800Z-110619T0300Z/
/O.NEW.KEPZ.FW.W.0063.110618T1800Z-110619T0300Z/
/O.CON.KEPZ.FW.A.0057.110619T1800Z-110620T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
710 AM MDT SAT JUN 18 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
110...111...112 AND 113... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
9 PM MDT THIS EVENING. 


* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. 

* WIND...SATURDAY...LOOK FOR 20 FOOT WEST-SOUTHWEST WINDS 15 TO 25  MPH
  WITH OCCASIONAL GUSTS OVER 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES BOTH DAYS ARE EXPECTED
  TO RANGE FROM 5 TO 7 PERCENT IN THE BOOTHEEL REGION...TO 6 TO 
  10 PERCENT FOR THE GILA REGION. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT
  AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ055-056-190300-
/O.CON.KEPZ.FW.A.0057.110619T1800Z-110620T0300Z/
EL PASO-HUDSPETH-
710 AM MDT SAT JUN 18 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 055 AND 056...

* AFFECTED AREA...FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER 
  ZONE 056 HUDSPETH. 

* WIND...SUNDAY AFTERNOON...SUSTAINED WINDS OF 20 TO 30 MPH 
  WITH GUSTS TO 45 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY SUNDAY WILL RANGE FROM 5 
  TO 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

20
2 follow-up statements
326 
WWUS84 KEPZ 181945
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
145 PM MDT SAT JUN 18 2011

...CRITICAL FIRE CONDITIONS CONTINUE THROUGH THIS WEEKEND...

.COMPLEX UPPER LEVEL TROUGH PATTERN CONTINUES TO DEVELOP OVER THE
WESTERN STATES...AND WILL CARRY PACIFIC JET STREAM UNUSUALLY FAR
SOUTH FOR THIS TIME OF YEAR. THIS WILL STRENGTHEN WINDS ALOFT
OVER US INTO THE WEEKEND. IN A CONTINUED VERY DRY ATMOSPHERE...
EFFICIENT MIX DOWN OF THESE WINDS ALOFT TO THE SURFACE AND
DEVELOPMENT OF DEEPENING LEE SURFACE LOW PRESSURE OVER EASTERN
NEW MEXICO...WILL CONTRIBUTE TO STRENGTHENING 20 FOOT WINDS OVER
OUR REGION. LAST DISTURBANCE IN THIS PATTERN...IS EXPECTED TO
SWING THROUGH THE INTER MOUNTAIN WEST EARLY NEXT WEEK. AS A
RESULT...LOOK FOR BREEZY TO NEAR WINDY CONDITIONS FOR SOUTHWEST
AND SOUTH CENTRAL NEW MEXICO...AND FAR WEST TEXAS FOR THE NEXT
FEW DAYS.

NMZ110>113-191400-
/O.UPG.KEPZ.FW.A.0057.110619T1800Z-110620T0300Z/
/O.NEW.KEPZ.FW.W.0064.110619T1800Z-110620T0300Z/
/O.CON.KEPZ.FW.W.0063.000000T0000Z-110619T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
145 PM MDT SAT JUN 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY AND HIGH WINDS FOR FIRE WEATHER ZONES 110...111...112 
AND 113...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW HUMIDITY 
AND HIGH WINDS FOR FIRE WEATHER ZONES 110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT SUNDAY. 


THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. 

* WIND...SATURDAY...AT THE 20 FOOT LEVEL WEST-SOUTHWEST WINDS 15
  TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. HIGHER SOUTHWEST
  WINDS ON SUNDAY INCREASING AND BECOMING BY MIDDAY 25 TO 35 MPH
  WITH GUSTS OF 45 MPH OR HIGHER.
  

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES BOTH DAYS ARE EXPECTED TO
  RANGE FROM 5 TO 12 PERCENT  

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT
  AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TXZ055-056-191400-
/O.UPG.KEPZ.FW.A.0057.110619T1800Z-110620T0300Z/
/O.NEW.KEPZ.FW.W.0064.110619T1800Z-110620T0300Z/
EL PASO-HUDSPETH-
145 PM MDT SAT JUN 18 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR 
HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER 
ZONES 055 AND 056...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 55 AND 56 OF FAR WEST TEXAS
  WITCH ENCOMPASSES EL PASO AND HUDSPETH COUNTIES.

* WIND...STRONG SOUTHWEST WINDS INCREASING AND BECOMING BY MIDDAY
  25 TO 35 MPH WITH GUSTS OF 45 MPH OR HIGHER.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY SUNDAY WILL RANGE FROM 5 
  TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$


20
092 
WWUS84 KEPZ 190253
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
853 PM MDT SAT JUN 18 2011

...CRITICAL FIRE CONDITIONS CONTINUE THROUGH THIS WEEKEND...

.COMPLEX UPPER LEVEL TROUGH PATTERN CONTINUES TO DEVELOP OVER THE
WESTERN STATES...AND WILL CARRY PACIFIC JET STREAM UNUSUALLY FAR
SOUTH FOR THIS TIME OF YEAR. THIS WILL STRENGTHEN WINDS ALOFT
OVER US INTO THE WEEKEND. IN A CONTINUED VERY DRY ATMOSPHERE...
EFFICIENT MIX DOWN OF THESE WINDS ALOFT TO THE SURFACE AND
DEVELOPMENT OF DEEPENING LEE SURFACE LOW PRESSURE OVER EASTERN
NEW MEXICO...WILL CONTRIBUTE TO STRENGTHENING 20 FOOT WINDS OVER
OUR REGION. LAST DISTURBANCE IN THIS PATTERN...IS EXPECTED TO
SWING THROUGH THE INTER MOUNTAIN WEST EARLY NEXT WEEK. AS A
RESULT...LOOK FOR BREEZY TO NEAR WINDY CONDITIONS FOR SOUTHWEST
AND SOUTH CENTRAL NEW MEXICO...AND FAR WEST TEXAS FOR THE NEXT
FEW DAYS.

NMZ110>113-191100-
/O.CAN.KEPZ.FW.W.0063.000000T0000Z-110619T0300Z/
/O.CON.KEPZ.FW.W.0064.110619T1800Z-110620T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
853 PM MDT SAT JUN 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SUNDAY FOR LOW HUMIDITY AND HIGH WINDS FOR FIRE WEATHER ZONES 110...111...
112 AND 113...
...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND HIGH WIND
FOR FIRE WEATHER ZONES 110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE RED FLAG WARNING. A RED FLAG WARNING REMAINS IN
EFFECT FROM NOON TO 9 PM MDT SUNDAY. 

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. 

* WIND...SATURDAY...AT THE 20 FOOT LEVEL WEST-SOUTHWEST WINDS 15 
  TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. HIGHER SOUTHWEST 
  WINDS ON SUNDAY INCREASING AND BECOMING BY MIDDAY 25 TO 35 MPH 
  WITH GUSTS OF 45 MPH OR HIGHER. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES BOTH DAYS ARE EXPECTED 
  TO RANGE FROM 5 TO 12 PERCENT 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TXZ055-056-191100-
/O.CON.KEPZ.FW.W.0064.110619T1800Z-110620T0300Z/
EL PASO-HUDSPETH-
853 PM MDT SAT JUN 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SUNDAY FOR LOW HUMIDITY AND HIGH WINDS FOR FIRE WEATHER ZONES 055 AND 056...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 55 AND 56 OF FAR WEST TEXAS 
  WITCH ENCOMPASSES EL PASO AND HUDSPETH COUNTIES. 

* WIND...STRONG SOUTHWEST WINDS INCREASING AND BECOMING BY 
  MIDDAY 25 TO 35 MPH WITH GUSTS OF 45 MPH OR HIGHER. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY SUNDAY WILL RANGE FROM 5 
  TO 12 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 18, 3:29 AM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 18, 3:29 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
329 AM MDT SAT JUN 18 2011

.SYNOPSIS...
HOT AND BREEZY DAYS WILL CONTINUE THROUGH MONDAY...WITH SUNDAY
EXPECTED TO BE QUITE WINDY. ON TUESDAY AND WEDNESDAY TEMPERATURES
WILL LOWER SOMEWHAT TO NORMAL LEVELS...BUT STILL HOT. THERE ARE
SIGNS THAT A LITTLE MOISTURE WILL MOVE IN FROM THE EAST LATE IN
THE WEEK...BUT HIGH PRESSURE ALOFT WILL MAKE IT DIFFICULT FOR
THUNDERSTORMS TO FORM.

&&

.DISCUSSION...
JUST TWO MORE SHORT WAVE TROUGHS AND WE MIGHT GET A BREAK FROM THE
EXTREMELY LATE SEASON SOUTHWEST FLOW. THE TIGHTEST GRADIENTS
SURFACE AND ALOFT WILL BE SUNDAY...WHICH SHOULD BE A HOT WINDY DAY.
HOT AND WINDY IS USUALLY A RECIPE FOR DUST...IN THIS CASE WITH A
LITTLE FIRE SMOKE MIXED IN ESPECIALLY WEST OF THE RIO GRANDE.
COOLER AIR BEHIND THE SECOND TROUGH MAY DROP OUR TEMPS DOWN TO
NORMAL TUESDAY AND WEDNESDAY...BUT NORMAL IN LATE JUNE IS STILL IN
THE UPPER 90S.

HIGH PRESSURE ALOFT WILL BUILD IN FROM THE WEST LATER IN THE WEEK.
IN THE PROCESS...THE AREA WILL BE UNDER A NORTH-NORTHWEST FLOW
WHICH WILL MAKE IT EASIER FOR WEAK BACKDOOR FRONTS TO PENETRATE
WESTWARD TO PERHAPS THE RIO GRANDE. HOWEVER...ANY LOW LEVEL
MOISTURE THAT WORKS ITS WAY IN HERE WILL HAVE TO FIGHT THE
BUILDING RIDGE OVERHEAD...MAKING IT DIFFICULT FOR THUNDERSTORM
DEVELOPMENT. NOT SURE WE WANT ANY HIGH BASED DRY STORMS ANYWAY
CONSIDERING THE EXTREME FIRE DANGER. AND AS THE RIDGE MOVES
OVERHEAD THE TEMPS GO RIGHT BACK ABOVE NORMAL. ONE BRIGHT SPOT
WILL BE MUCH RELAXED PRESSURE GRADIENTS FOR LESS BREEZINESS AFTER
MONDAY. ANOTHER BRIGHT SPOT IS THE 00Z GFS AND ECMWF RUNS GIVE US
A PATTERN THAT SOMEWHAT RESEMBLES A MONSOON CIRCULATION AFTER THE
FORECAST PERIOD. LET'S HOPE IT STICKS.

&&

.AVIATION...VALID 181200Z-191200Z VFR CONDS W MNLY 250SCT-BKN WITH
W-SW SFC WNDS ARND 10 KT INCRG TO 20G35KT AFT 182000. VSBY LCLY
3-6 MI IN BD MNLY NR DMN AFT 182000. MDT CHOP IN MECH/THRML TURB
LKLY BLO 12000 ESPEC OVER AND TO EAST OF AREA MTNS. SEE TAFS FOR
ADDTL DTLS.

&&

.FIRE WEATHER...
HIGH TO EXTREME FIRE WEATHER CONDITIONS TO PERSIST THROUGH MONDAY
AS MODERATELY STRONG WINDS ALOFT COMBINE WITH HOT TEMPERATURES AND
SURFACE LOW PRESSURE OVER THE TX PANHANDLE TO BRING WINDY
CONDITIONS. EXTREMELY LOW RHS...TEMPERATURES RANGING FROM THE 80S
MOUNTAINS TO 100 TO 105 IN THE LOWLANDS...WILL COMBINE WITH WINDS
GUSTING PAST 50 MPH ON SUNDAY TO MAKE FOR DANGEROUS FIRE WEATHER
CONDITIONS. EXPECT POOR HUMIDITY RECOVERIES EACH NIGHT AS NIGHTTIME
MINIMUM TEMPERATURES WILL BE WELL ABOVE NORMAL.

EXPECT LATE AFTERNOON HAINES INDICES OF MAINLY 6 TODAY AND SUNDAY
WITH 5 MOVING INTO THE WESTERN HALF OF THE AREA BY MONDAY.  ALTHOUGH
VENTILATION RATES WILL BE POOR DURING THE LATE NIGHT AND EARLY
MORNING HOURS EACH DAY...THEY SHOULD IMPROVE TO EXCELLENT EACH
AFTERNOON THROUGH MONDAY.

A BACKDOOR COLD FRONT SHOULD MOVE INTO THE AREA WEDNESDAY AND
SHOULD RAISE HUMIDITIES OVER AREAS EAST OF THE RIO GRANDE. HOWEVER
IT IS UNCERTAIN WHETHER THERE WILL BE ENOUGH INSTABILITY FOR
THUNDERSTORMS AND...IF SO...WHETHER THEY WILL BE DRY OR NOT.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                102  79 103  80 100 /  10   0   0   0   0
SIERRA BLANCA TX        98  67  99  69  96 /  10   0   0   0   0
LAS CRUCES             100  69 101  72  99 /  10   0   0   0   0
ALAMOGORDO              98  67  99  69  96 /   0   0   0   0   0
CLOUDCROFT              79  46  80  48  78 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   99  67 100  69  97 /   0   0   0   0   0
SILVER CITY             90  56  91  58  89 /   0   0   0   0   0
DEMING                 101  68 102  70  99 /   0   0   0   0   0
LORDSBURG              100  66 101  69  98 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     NMZ110>113.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR TXZ055-056.

&&

01 FAUSETT
Hazardous weather outlook, Jun 17, 11:00 AM MDT, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1100 AM MDT FRI JUN 17 2011

NMZ022>025-030>032-TXZ055-056-181745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1100 AM MDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PORTIONS OF
HIDALGO...LUNA...AND SOUTHERN GRANT COUNTY WILL LIKELY EXPECT
POOR AIR QUALITY OVERNIGHT IN SMOKE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SMOKE FROM
WILDFIRES IN EASTERN ARIZONA AND NORTHERN MEXICO WILL CONTINUE TO
IMPACT SOUTHWESTERN NEW MEXICO. STRONG WINDS ON SUNDAY WILL ADD
BLOWING DUST TO FURTHER OBSCURE VISIBILITIES AND MAKE TRAVEL MORE
DIFFICULT.

MOISTURE MAY INCREASE ON WEDNESDAY AND THURSDAY IF A BACKDOOR COLD
FRONT MAKES IT INTO THE REGION. THIS COULD MEAN SOME THUNDERSTORMS
FOR AREAS EAST OF THE RIO GRANDE...BUT THE FORECAST IS QUITE
UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MACBLAIN

In the hours before

Special weather statement, Jun 18, 5:00 AM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
500 AM MDT SAT JUN 18 2011

NMZ022>025-030>032-TXZ055-056-182100-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
500 AM MDT SAT JUN 18 2011

...HOT AND WINDY CONDITIONS EXPECTED TODAY THROUGH MONDAY...

A COMBINATION OF MODERATELY STRONG WINDS ALOFT...HIGH AFTERNOON
TEMPERATURES...AND UNSEASONABLY STRONG SURFACE PRESSURE GRADIENTS
WILL BRING WINDY CONDITIONS TO SOUTHWEST AND SOUTH CENTRAL NEW
MEXICO ALONG WITH FAR WEST TEXAS INTO EARLY NEXT WEEK.

WINDS THIS AFTERNOON ARE EXPECTED TO BE SOUTHWEST TO WEST
AT 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. BY SUNDAY AFTERNOON
AS AN UPPER LEVEL DISTURBANCE PASSES SLOWLY TO OUR NORTH THE
SOUTHWEST WINDS WILL STRENGTH TO 25 TO 35 MPH WITH GUSTS TO 50 MPH
AND PERHAPS HIGHER ALONG EASTERN SLOPES OF AREA MOUNTAINS. WIND
SPEEDS WILL BE A LITTLE LOWER ON MONDAY BUT IT WILL STILL BE
WINDY.

EXPECT CONSIDERABLE BLOWING DUST ON SUNDAY AFTERNOON AND EVENING
WHICH MAY REQUIRE TEMPORARY ROAD CLOSURES FOR SOME ROADS IN LUNA
AND SOUTHERN GRANT COUNTIES. DRIVERS SHOULD EXERCISE CAUTION WHEN
DRIVING THROUGH THE LOWLANDS ON SUNDAY FROM THE RIO GRANDE WEST
WHERE VISIBILITIES COULD LOWER TO NEAR ZERO AT TIMES.

ALSO EXPECT HIGH TO EXTREME FIRE DANGER THROUGH THIS PERIOD. THE
PUBLIC IS URGED TO OBSERVE ALL BURNING PROHIBITIONS AND
RESTRICTIONS AS ANY NEW FIRES WILL LIKELY SPREAD VERY RAPIDLY.

WHILE SMOKE HAS NOT BEEN A SIGNIFICANT PROBLEM EXCEPT IN FAR
WESTERN PORTIONS OF SOUTHWEST NEW MEXICO NEAR THE ARIZONA BORDER...
THE INCREASING WINDS MAY CAUSE ADDITIONAL SMOKE TO BE GENERATED
AND TO MOVE FARTHER EAST. WHEN COMBINED WITH INCREASING AMOUNTS OF
DUST IN THE AIR...PERSONS WITH RESPIRATORY PROBLEMS MAY EXPERIENCE
ADDITIONAL OR MORE SEVERE SYMPTOMS AND SHOULD SEEK MEDICAL ATTENTION
IF NECESSARY.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:45 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more31 hr
Jun 18, 2:51 PM MDTWind AdvisoryEPZ30 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.